Thunderstorm Wind, Monroe
- When
- February 16, 4:45 PM CST
- Where
- Monroe County, 0.57 mi W of Brinkley
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.880, -91.190
Trees and powerlines were blown down in Brinkley.
A severe thunderstorm on February 16, 2024 brought damaging winds to central Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A severe thunderstorm on February 16, 2024 brought damaging winds to central Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 16, 2:45 PM CST, 2 hours earlier.
Area Forecast Discussion National Weather Service Little Rock AR 245 PM CST Fri Feb 16 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 240 PM CST Fri Feb 16 2024 The dividing line, literally between spring and winter, was depicted by a CDFNT situated acrs N AR early this aftn. Latest sfc obs indc the assocd wind shift was located from near a KJBR-KCCA- KMEZ line. Gusty SW winds ahead of the fnt, along with some breaks in the lower cloud cover, have allowed temps to warm well into the 60s. Meanwhile, post-fntl readings have quickly dropped into the 30s and lower 40s. The expected timing of the FROPA has not changed much fm our previous fcst trends. The bndry wl cont to work to the southeast, acrs central and southern AR thru early this evening. Sctd showers and storms are expected to further dvlp along and ahead of the fnt. The main concern wl cont to be hail in excess of an inch in diameter with some of the stronger storms. We wl also cont to monitor any individual cells that could form in close proximity to the fnt, where some CAMS indc 0-3km SRH values apchg 250 m*2/s*2 this aftn, and SBCAPE in the 500-1000 J/KG range. The risk for localized svr wx wl diminish shortly after sunset. Cant rule out a few flurries or sleet thru sunset, but no impacts are anticipated. Much colder air wl be the highlight of the weather as we head into the weekend. Clouds wl sloly dcrs ovr the FA later tngt into Sat mrng. Winds wl gradually diminish later tngt, with lows in the 20s and lower 30s. Expect wind chill readings in the teens and 20s overnight. Highs on Sat wl only be in the mid 30s to mid 40s, with lows Sat night dropping into the 20s as high pres settles over the FA. Temps wl moderate back into the 50s by Sun as the high center works to the south, with a light W/SW wind returning. && .LONG TERM... (Sunday Night through next Friday) Issued at 240 PM CST Fri Feb 16 2024 High pressure is expected to control the weather pattern through much of the period promoting calm and dry conditions. By the end of the period, the pattern will break down allowing the surface high pressure to move to the east as a low pressure system moves across the state Thursday. This will bring the chance for showers across much of the state. With that said, the highest PoPs and heaviest rain will likely be across northern parts of the state as the low tracks across southern MO/northern AR. With this next system affecting the state in just under a week, additional changes to the forecast are possible. Please continue to check back in for additional updates. High temperatures are expected to be coolest early in the period with highs in the upper 50s to lower 60s. As southerly flow moves in ahead of the next weather system highs are expected to increase into the lower 60s to mid 70s across the state. Forecast low temperatures will follow a similar pattern with lows in the mid 30s to lower 40s early...increasing into the upper 40s to upper 50s by the middle of next week. && .AVIATION... (18Z TAFS) Issued at 1145 AM CST Fri Feb 16 2024 CDFNT was situated acrs NW AR late this mrng, with a FROPA just observed at KHRO. Wl cont to see combo of MVFR/low end VFR CIGS ahead of the fnt this aftn as it conts to drop into central and southeast AR. Post-fntl CIGS wl drop to IFR/MVFR lvls, along with some patchy light rain at times. Ahead of the fnt, sctd showers and storms are expected to dvlp this aftn. Winds wl shift to the N/NW behind the fnt with sustained speeds of 10 to 20 mph common, along with higher gusts. Lower clouds wl persist thru much of tngt, with improving conds later in the PD as drier air conts to advect into the FA, allowing clouds to dcrs. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 27 41 25 53 / 0 0 0 0 Camden AR 32 46 25 53 / 30 0 0 0 Harrison AR 24 36 24 53 / 0 0 0 0 Hot Springs AR 30 46 25 53 / 0 0 0 0 Little Rock AR 32 46 28 54 / 10 0 0 0 Monticello AR 33 43 27 53 / 70 0 0 0 Mount Ida AR 28 46 23 54 / 0 0 0 0 Mountain Home AR 24 38 24 53 / 0 0 0 0 Newport AR 28 40 25 51 / 10 0 0 0 Pine Bluff AR 31 43 26 52 / 30 0 0 0 Russellville AR 29 45 23 54 / 0 0 0 0 Searcy AR 28 42 23 53 / 10 0 0 0 Stuttgart AR 30 41 27 50 / 30 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...44 LONG TERM....73 AVIATION...44
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1159 AM CST Fri Feb 16 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-171100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 1159 AM CST Fri Feb 16 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight A cold front will continue to drop southeastward through the region this afternoon and early tonight. Scattered showers and thunderstorms will accompany the front. Some of the stronger storms will be capable of producing hail up to the size of quarters. Gusty north and northwest winds, behind the front, will usher much colder air back into the Natural State tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
203 PM CST Fri Feb 16 2024
ARZ007-014>016-162045-
Stone AR-Independence AR-Sharp AR-Izard AR-
203 PM CST Fri Feb 16 2024
...A strong thunderstorm will impact portions of east central Stone,
northwestern Independence, southern Izard and southwestern Sharp
Counties through 245 PM CST...
At 202 PM CST, Doppler radar was tracking a strong thunderstorm over
Herpel, or near Mountain View, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville... Mountain View...
Cave City... Cushman...
Mount Pleasant... Sidney...
Moorefield... Herpel...
Croker... Gid...
Sulphur Rock... Bethesda...
Guion... Allison...
Maxville... Gainesboro...
Pfeiffer... Pleasant Grove...
Twin Creek... Lafferty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3585 9212 3595 9212 3602 9150 3574 9149
TIME...MOT...LOC 2002Z 269DEG 48KT 3590 9206
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
239 PM CST Fri Feb 16 2024
ARZ007-016-017-025-162115-
Lawrence AR-Independence AR-Sharp AR-Jackson AR-
239 PM CST Fri Feb 16 2024
...A strong thunderstorm will impact portions of northeastern
Independence, northeastern Jackson, southwestern Lawrence and south
central Sharp Counties through 315 PM CST...
At 238 PM CST, Doppler radar was tracking a strong thunderstorm near
Cave City, or 8 miles northeast of Batesville, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cave City... Tuckerman...
Swifton... Strawberry...
Alicia... Minturn...
Aetna... Charlotte...
Strangers Home... Gainesboro...
Pfeiffer... Clover Bend...
Calvin... Dowdy...
Kenyon... Elgin...
Driftwood... Sandtown...
Cord...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3571 9104 3582 9166 3594 9166 3600 9103
TIME...MOT...LOC 2038Z 273DEG 44KT 3587 9156
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
70Special Weather Statement
National Weather Service Little Rock AR
322 PM CST Fri Feb 16 2024
ARZ032-033-045-162200-
White AR-Lonoke AR-Faulkner AR-
322 PM CST Fri Feb 16 2024
...A strong thunderstorm will impact portions of northwestern Lonoke,
east central Faulkner and southwestern White Counties through 400 PM
CST...
At 321 PM CST, Doppler radar was tracking a strong thunderstorm near
Vilonia, or 13 miles northwest of Cabot, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cabot... Searcy...
Beebe... Ward...
Vilonia... Austin in Lonoke County...
Enola... Mount Vernon...
McRae... Holland...
Garner... Antioch in White County...
El Paso... Floyd...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 9229 3514 9230 3522 9223 3523 9174
3498 9183
TIME...MOT...LOC 2121Z 272DEG 25KT 3513 9218
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
72Preliminary Local Storm Report
National Weather Service Little Rock AR
329 PM CST Fri Feb 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Hail 2 SSW Swifton 35.80N 91.15W
02/16/2024 E1.00 inch Jackson AR Emergency Mngr
&&
70Special Weather Statement
National Weather Service Little Rock AR
401 PM CST Fri Feb 16 2024
ARZ033-034-046-162230-
White AR-Prairie AR-Woodruff AR-
401 PM CST Fri Feb 16 2024
...Strong thunderstorms will impact portions of west central
Woodruff, northern Prairie and southeastern White Counties through
430 PM CST...
At 400 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Higginson to near McRae to near Thurman.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Des Arc... Higginson...
Pryor... Garner...
Griffithville... Vinity Corner...
Sand Hill... Walker...
McClelland... Hayley...
Hickory Plains... Childers...
Jasmine... Georgetown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3498 9139 3489 9157 3500 9180 3503 9180
3503 9185 3504 9188 3511 9179 3519 9181
3519 9136
TIME...MOT...LOC 2200Z 287DEG 35KT 3518 9173 3507 9174 3502 9181
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
70The Little Rock radar (KLZK), 98 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines were blown down in Brinkley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, February 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1160538.